Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 2, NWS San Angelo, TX

March 13, 2019San Saba County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 13, 2019, 4:00 AM CDT for San Saba County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 4:00 AM CDT (09:00 UTC)
Expired
Mar 13, 2019, 4:30 AM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 10:01 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WFUS54 KSJT 130900
TORSJT
TXC411-130930-
/O.NEW.KSJT.TO.W.0002.190313T0900Z-190313T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
400 AM CDT WED MAR 13 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Southeastern San Saba County in west central Texas...

* Until 430 AM CDT.
    
* At 359 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northwest of Cherokee, or 13 miles southwest of
  San Saba, moving northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  San Saba around 405 AM CDT.

Other locations impacted by this tornadic thunderstorm include Us-
190 Near The San Saba-Lampasas County Line and Harkeyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3092 9873 3092 9897 3094 9900 3134 9871
      3134 9868 3122 9856 3120 9857 3119 9854
      3117 9854 3116 9851 3112 9855 3109 9853
      3112 9849 3111 9846 3109 9847 3108 9846
TIME...MOT...LOC 0859Z 218DEG 88KT 3103 9882 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
961 
WWUS54 KSJT 130911
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
411 AM CDT WED MAR 13 2019

TXC411-130930-
/O.CON.KSJT.TO.W.0002.000000T0000Z-190313T0930Z/
San Saba TX-
411 AM CDT WED MAR 13 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHEASTERN SAN SABA COUNTY...
    
At 410 AM CDT, a severe thunderstorm capable of producing a tornado
was located near San Saba, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern San Saba County, including the following locations...
Us-190 Near The San Saba-Lampasas County Line and Harkeyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3092 9873 3092 9897 3094 9900 3134 9871
      3134 9868 3122 9856 3120 9857 3119 9854
      3117 9854 3116 9851 3112 9855 3109 9853
      3112 9849 3111 9846 3109 9847 3108 9846
TIME...MOT...LOC 0910Z 217DEG 75KT 3112 9873 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
631 
WWUS54 KSJT 130918
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
418 AM CDT WED MAR 13 2019

TXC411-130930-
/O.CON.KSJT.TO.W.0002.000000T0000Z-190313T0930Z/
San Saba TX-
418 AM CDT WED MAR 13 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHEASTERN SAN SABA COUNTY...
    
At 418 AM CDT, a severe thunderstorm capable of producing a tornado
was located near San Saba, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern San Saba County, including the following locations...
Us-190 Near The San Saba-Lampasas County Line and Harkeyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3092 9873 3092 9897 3094 9900 3134 9871
      3134 9868 3122 9856 3120 9857 3119 9854
      3117 9854 3116 9851 3112 9855 3109 9853
      3112 9849 3111 9846 3109 9847 3108 9846
TIME...MOT...LOC 0918Z 219DEG 56KT 3122 9863 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:45 AM CDT, 15 minutes earlier.

Area forecast discussion, Mar 13, 3:45 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
345 AM CDT Wed Mar 13 2019

.SHORT TERM...
A line of strong to severe thunderstorms continues to track across
eastern portions of West Central Texas this morning. Expect most
of this activity to be east of the area shortly after sunrise. The
main story today will become the strong gusty winds expected
across the region. A high Wind Warning continues for the
northwestern two thirds of the area, as southwest winds increase
to 35 to 40 mph, with gusts between 50 and 60 mph possible. The
strongest winds look to be across the northwest Big Country and
Concho Valley, where the tightest surface pressure gradient will
exist. Winds farther south and east from Abilene, to San Angelo,
to Crockett County very well may remain just below High Wind
Criteria, but winds will be close enough that continuing the
warning for these locations seems like the best option. Went ahead
and issued a Wind Advisory for areas just south and east of the
current warning, which will expire at 7 PM. Highs today will be
near seasonal normals, in the upper 60s to mid 70s. Winds will
begin to subside this evening, with the high wind warning set to
expire at 10 PM. Overnight lows will be in the mid 40s.

.LONG TERM...
(Thursday through Tuesday)

The next cold front will move across the area on Thursday,
resulting in below normal temperatures Thursday through the first
part of next week. Highs will generally be in the 50s to lower
60s, with overnight lows generally in the 30s. No rain is forecast
through the first part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 72  46  60  34 /  10   0   0   0
San Angelo 	 71  45  62  33 /   0   0   0   0
Junction 	 75  45  67  35 /  10   0   0   0
Brownwood 	 71  45  62  34 /  20   0   0   0
Sweetwater 	 69  45  59  32 /   0   0   0   0
Ozona      	 72  44  63  35 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 10 AM this morning to 10 PM CDT this
evening for Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-
Irion-Jones-Nolan-Runnels-Schleicher-Shackelford-Sterling-Taylor-
Throckmorton-Tom Green.

&&

Daniels
Hazardous weather outlook, Mar 12, 2:53 PM CDT, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
253 PM CDT Tue Mar 12 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-132000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
253 PM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A squall line will develop late this evening and move across West
Central Texas during the overnight hours. Some storms will be
severe. The main threats will be damaging winds, large hail, and
isolated tornadoes. Heavy rainfall toward morning may produce
flash flooding across the northeast part of the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds and patchy blowing dust will develop Wednesday
afternoon along and west of an Sonora to Cross Plains line. A High
Wind Warning is in effect from 10 AM to 10 PM Wednesday for
southwest winds of 35 to 40 mph, with possible gusts to 60 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

In the hours before

Special weather statement, Mar 13, 1:55 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
155 AM CDT WED MAR 13 2019

TXZ077-078-168-169-130730-
Menard TX-Schleicher TX-Kimble TX-Sutton TX-
155 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER...NORTHWESTERN
KIMBLE...WESTERN MENARD AND SUTTON COUNTIES UNTIL 230 AM CDT...

At 153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Fort Mckavett to 15 miles
southeast of Eldorado to 15 miles north of Flour Mills. Movement was
east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Fort Mckavett around 210 AM CDT.

Other locations impacted by these storms include The Intersection Of
Ranch Road 1828 And Ranch Road 915, The Intersection Of Us-
190 And Ranch Road 1828, Us-277 Near The Sutton-
Schleicher County Line, Adams, The Intersection Of Ranch Road 2596
And Ranch Road 864, Camp Sol Mayer, The Intersection Of Us-
277 And Ranch Road 189, The Intersection Of I-
10 And Ranch Road 1989, I-10 Near The Sutton-Kimble County Line and
The Intersection Of Us-190 And Ranch Road 2084.

This includes Interstate 10 between Mile Markers 382 and 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.

LAT...LON 3108 10090 3108 10079 3109 10078 3109 10000
      3029 10011 3029 10096
TIME...MOT...LOC 0653Z 341DEG 44KT 3100 10025 3071 10040 3024 10059

PO
Special weather statement, Mar 13, 2:06 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
206 AM CDT WED MAR 13 2019

TXZ066-072-073-139-140-154-130730-
Runnels TX-Tom Green TX-Coleman TX-McCulloch TX-Brown TX-Concho TX-
206 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...COLEMAN...
NORTHWESTERN MCCULLOCH...SOUTHEASTERN TOM GREEN...RUNNELS AND CONCHO
COUNTIES UNTIL 230 AM CDT...

At 204 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Burkett to near Leaday to 11
miles southwest of Eden. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Voss and Burkett around 210 AM CDT.
  Gouldbusk, Cross Cut and Rockwood around 215 AM CDT.
  Santa Anna, Melvin and Trickham around 225 AM CDT.
  Bangs, Salt Gap, Pear Valley and Doole around 230 AM CDT.

Other locations impacted by these storms include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us-
87 And Ranch Road 2134, Fife, Echo, Live Oak, Mozelle, Us-
283 Near The Mcculloch-
Coleman County Line, Lake Coleman, The Intersection Of Ranch Road 380
And Ranch Road 381 and Vick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.

LAT...LON 3206 9893 3176 9903 3109 9948 3110 10059
      3159 10023 3206 9999
TIME...MOT...LOC 0704Z 248DEG 58KT 3204 9937 3152 9964 3114 10001

PO
Special weather statement, Mar 13, 2:07 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
207 AM CDT WED MAR 13 2019

TXZ114-128-130730-
Shackelford TX-Callahan TX-
207 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN AND EASTERN SHACKELFORD
COUNTIES UNTIL 230 AM CDT...

At 206 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Griffin to near Oplin. Movement was
east at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Oplin around 210 AM CDT.

Other locations impacted by these storms include Mccarty Lake, Us-
283 Near The Callahan-Shackelford County Line, Admiral, I-
20 Near The Callahan-Eastland County Line and Us-
283 Near The Coleman-Callahan County Line.

This includes Interstate 20 between Mile Markers 300 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.

LAT...LON 3208 9912 3208 9963 3296 9931 3296 9910
TIME...MOT...LOC 0706Z 305DEG 37KT 3293 9916 3208 9953
Local storm report, Mar 13, 2:37 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
237 AM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     1 SW THROCKMORTON       33.17N 99.19W
03/13/2019  M60 MPH          THROCKMORTON       TX   MESONET

&&
Special weather statement, Mar 13, 2:38 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
238 AM CDT WED MAR 13 2019

TXZ073-077-078-139-140-154-155-168>170-130830-
Mason TX-Menard TX-Schleicher TX-Kimble TX-Coleman TX-McCulloch TX-
Brown TX-Concho TX-San Saba TX-Sutton TX-
238 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHLEICHER...KIMBLE...
BROWN...COLEMAN...MCCULLOCH...MENARD...MASON...CONCHO...WESTERN SAN
SABA AND EASTERN SUTTON COUNTIES UNTIL 330 AM CDT...

At 238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Cut to Melvin to 11 miles southwest
of Roosevelt. Movement was southeast at 40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Byrds around 245 AM CDT.
  May and Lake Brownwood State Park around 250 AM CDT.
  Brady Lake and Telegraph around 300 AM CDT.
  Blanket around 310 AM CDT.
  Camp San Saba around 315 AM CDT.
  Voca, Katemcy and Camp Air around 320 AM CDT.
  Fredonia around 330 AM CDT.

Other locations impacted by these storms include Fife, Locker, The
Intersection Of Us-
190 And Ranch Road 1311, Mozelle, Camp Sol Mayer, Us-
83 Near The Menard-Concho County Line, Us-377 Near The Kimble-
Menard County Line, The Intersection Of Highway 29 And Ranch Road
1222, Us-190 Near The Menard-Mcculloch County Line and Cleo.

This includes Interstate 10 between Mile Markers 413 and 476.

A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.

LAT...LON 3029 10057 3145 9996 3158 9979 3158 9973
      3164 9972 3208 9914 3200 9887 3170 9867
      3169 9875 3161 9878 3147 9900 3141 9878
      3137 9876 3143 9874 3140 9869 3139 9869
      3090 9903 3050 9923 3050 9930 3030 9932
TIME...MOT...LOC 0738Z 301DEG 34KT 3200 9905 3120 9961 3036 10018
Local storm report, Mar 13, 2:53 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 AM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     TSTM WND GST     2 NNE WEINERT           33.35N 99.66W
03/13/2019  M58 MPH          HASKELL            TX   MESONET

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 12:03 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green27 min
Mar 13, 12:15 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor45 min
Mar 13, 12:31 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Nolan, Sterling, Tom Green44 min
Mar 13, 12:55 AM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor50 min
Mar 13, 12:56 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Sutton49 min
Mar 13, 1:11 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton49 min
Mar 13, 1:16 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Irion, Nolan, Runnels, Sterling and 1 more44 min
Mar 13, 1:19 AM CDTAreal Flood AdvisorySJTNolan56 min
Mar 13, 1:32 AM CDTAreal Flood AdvisorySJTTom Green58 min
Mar 13, 1:34 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor41 min
Mar 13, 1:50 AM CDTSpecial Weather StatementSJTThrockmorton40 min
Mar 13, 1:55 AM CDTSpecial Weather StatementSJTSchleicher, Sutton35 min
Mar 13, 2:06 AM CDTSpecial Weather StatementSJTColeman, Concho, Runnels24 min
Mar 13, 2:07 AM CDTSpecial Weather StatementSJTCallahan, Shackelford23 min
Mar 13, 2:38 AM CDTSpecial Weather StatementSJTBrown, Coleman, Concho, Kimble, McCulloch, Mason and 1 more52 min
Mar 13, 3:16 AM CDTSevere Thunderstorm WarningSJTKimble, McCulloch, Mason, Menard, San Saba44 min
Mar 13, 3:32 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba43 min
Mar 13, 3:40 AM CDTTornado WarningSJTMcCulloch, Mason, San Saba35 min
Mar 13, 3:43 AM CDTWind AdvisorySJTBrown, Callahan, Coleman, Concho, Crockett, Irion and 6 more15 hr
Mar 13, 3:48 AM CDTSevere Thunderstorm WarningSJTSan Saba42 min
Mar 13, 4:25 AM CDTSpecial Weather StatementSJTSan Saba50 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.